Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Child has developed itchy rashes on hand, leg and thigh. Suggest medication?

DOCTOR OF THE MONTH - Feb 2013
Feb 2013
User rating for this question
Excellent
Answered by

Pediatrician
Practicing since : 2002
Answered : 3176 Questions
Question
my son XXXXXXXis 4 year old. he has developed rashes (photo attached). wanted to know what medications can be provided. he is not allergic. there is itching and hence it is red. there is no pus. it is seen on hand, leg and thigh.
Posted Sat, 22 Jun 2013 in Child Health
 
 
Answered by Dr. E Venkata Ramana 58 minutes later
Hi XXXXXXX

Thank you for your query on Healthcare Magic.

I didn't get the photo of the rash.

As the rash is itchy with redness, it is looking like an allergic skin rash.

For allergic skin rashes, application of a calamine containing lotion externally over the rash will give relief from itching and cause soothing effect on skin.

An oral antihistamine like cetirizine or hydroxyzine can be given in prescribed dose after consulting the doctor.

Hope I have answered your query, if you have any clarification please let me know. And kindly attach the picture with the next query.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Child has developed itchy rashes on hand, leg and thigh. Suggest medication? 21 minutes later
Thanks Doctor. Your insights really helped. I do not know why the attachments did not get loaded. I have uploaded it under "New reports" the three photographs. Do let me know if you are able to see it. Currently we are applying "Caladryl (Calamine and diphenhydramine hydrochloride lotion)" on those and giving Levocet (levocetrizine dihydrochloride) syrup 5 ml. Hope this is fine, till we review it with the doctor sometime tomorrow
 
 
Answered by Dr. E Venkata Ramana 12 minutes later
Hi XXXXXXX

Thank you for getting back.

I received the three picture with this query and I went through them.

The rash is looking like an allergic skin rash.

You can continue the application of Caladryl lotion 8th hourly over the rash and oral Levocet syrup 5ml once daily.

And consult the pediatrician as you planned for physical examination.

Observe for any allergic factor associated with the onset of the skin rash and you can avoid if you are able to find it.

Hope I have answered your query, if you have any clarification please let me know.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor